Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 149, NWS St. Louis, MO

June 21, 2007Lewis County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2007, 9:08 PM CDT for Lewis County, Missouri; Adams County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 9:08 PM CDT (02:08 UTC)
Expired
Jun 21, 2007, 10:00 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Adams County, IL, Lewis County, MO

The radar

The Lincoln radar (KILX), 172 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 9:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1177 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 220208
SVRLSX
ILC001-MOC111-220300-
/O.NEW.KLSX.SV.W.0149.070622T0208Z-070622T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI
  NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1000 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
  NORTH OF CANTON...OR 11 MILES SOUTHEAST OF KAHOKA...AND MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...
  MENDON...
  CAMP POINT...
  GOLDEN...
  CLAYTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4021 9149 4026 9151 4021 9177 3992 9096
      4018 9092

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 220235
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT THU JUN 21 2007

MOC111-220245-
/O.CAN.KLSX.SV.W.0149.000000T0000Z-070622T0300Z/
LEWIS MO-
935 PM CDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...

LAT...LON 4021 9149 4020 9150 4009 9151 3992 9096
      4018 9092

$$

ILC001-220300-
/O.CON.KLSX.SV.W.0149.000000T0000Z-070622T0300Z/
ADAMS IL-
935 PM CDT THU JUN 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN ADAMS COUNTY...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
JUST NORTHWEST OF LORAINE...OR ABOUT 15 MILES EAST OF 
CANTON...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PALOMA...CHATTON...COATSBURG...GOLDEN...LA PRAIRIE...CAMP POINT AND
CLAYTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4021 9149 4020 9150 4009 9151 3992 9096
      4018 9092

$$

GLASS
000 
WWUS53 KLSX 220303
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT THU JUN 21 2007

ILC001-220311-
/O.EXP.KLSX.SV.W.0149.000000T0000Z-070622T0300Z/
ADAMS IL-
1001 PM CDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS COUNTY EXPIRES
AT 1000 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT.

LAT...LON 4021 9149 4020 9150 4009 9151 3992 9096
      4018 9092

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:06 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 21, 6:06 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT THU JUN 21 2007

.DISCUSSION...
A BROAD UPPER RIDGE WILL REMAIN MORE OR LESS STATIONARY THROUGH
THE WEEKEND. HOWEVER A DECENT DISTURBANCE NESTLES INTO THE FRONT
SIDE OF THE RIDGE AND TAKES UP RESIDENCE OVER MISSOURI THROUGH THE
WEEKEND. FOR TONIGHT...AN MCS IS ALREADY TRAVELING THROUGH WEST
CENTRAL IOWA AND HEADED SOUTHEAST. IT SHOULD SCRAPE THROUGH OUR
NORTHERN COUNTIES THIS EVENING AN SO WE HAVE INCREASED OUR POPS TO
LIKELY CATEGORIES FOR THIS EVENT. MOST OF THE HEAVY ACTIVITY WILL
BE JUST NORTH OF OUR CWA FROM IOWA INTO CENTRAL ILLINOIS TONIGHT.
HOWEVER THE OUTFLOW FROM THIS ACTIVITY SHOULD SET OFF ACTIVITY
AGAIN TOMORROW AND WILL PROBABLY BE A LITTLE FURTEHR SOUTH.
THEREFORE WE HAVE KEPT LIKELY CHANCES IN FOR TOMORROW NIGHT
CENTERED ON OUR NORTHERN COUNTIES AND DECENT CHANCE POPS FOR
SATURDAY.

I ALSO THREW IN CHANCE POPS FOR SUNDAY AS THIS UPPER AIR WEAKNESS
REMAINS TRAPPED OVER OUR AREA. THE AXIS OF HIGHEST INSTABILITY
REMAINS OVER MISSOURI AND ILLINOIS THROUGH THE WEEKEND AND I
THINK THIS SHOULD LEAD TO AT LEAST SCATTERED ACTIVITY FOR SUNDAY
AFTERNOON AND EVENING.

I MENTIONED LOCALLY HEAVY RAINS NORTH TOMORROW NIGHT AS WE COULD
VERY WELL GET REPEAT CONVECTION AND WITH ANTECENDENT RAINS TONIGHT
IT SHOULD GRADUALLY LOWER FLASH FLOOD VALUES. SOMEONE WILL GET A
LOT...COULD BE NORTHEAST MISSOURI...COULD BE A LITTLE FURTHER
NORTH IN IOWA INTO CENTRAL ILLINOIS AGAIN. COULD USE THE RAIN.

PEDIGO

&&

.AVIATION...
FOR THE 00Z TAFS...

MCS MOVING EAST-SOUTHEAST ACROSS SOUTHERN IOWA MAY CLIP KUIN
BETWEEN 03Z AND 05Z. OTHERWISE...SHOULD HAVE A QUIET NIGHT AHEAD
WITH DIURNAL CU DISSIPATING AFTER SUNSET. HAVE KEPT GENERAL TREND
OF PREVIOUS TAFS AND JUST ADDED PROB30S FOR CONVECTION TOMORROW
AFTERNOON WITH EXPECTED UNSTABLE ATMOSPHERE AND RESIDUAL
CONVECTIVE BOUNDARIES AROUND.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 21, 3:54 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT THU JUN 21 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
354 PM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...
PRIMARILY ALONG AND NORTH OF A COLUMBIA...ST LOUIS...SALEM LINE.

A CLUSTER OF INTENSE THUNDERSTORMS OVER IOWA IS EXPECTED TO MOVE
EAST-SOUTHEAST THIS EVENING...BRINGING A THREAT OF SEVERE
THUNDERSTORMS TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE
PRIMARY THREAT FROM THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL PERSIST FROM FRIDAY...THROUGH
SATURDAY...AND INTO SUNDAY...AS A FRONTAL BOUNDARY WAVERS ACROSS
THE MIDDLE MISSISSIPPI VALLEY. SOME OF THESE STORMS MAY BE STRONG
TO SEVERE AND MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY OVER
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:41 AM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.